Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 29, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 26, 2011, 4:06 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 4:06 AM EST (09:06 UTC)
- Expired
- Feb 26, 2011, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
212 WHUS71 KBOX 260906 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EST SAT FEB 26 2011 ANZ254-255-261200- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ /O.NEW.KBOX.GL.W.0014.110226T0906Z-110226T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 406 AM EST SAT FEB 26 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT AND SEAS 9 TO 14 FEET. * FREEZING SPRAY...STRONG WINDS AND ROUGH SEAS WILL LEAD TO THE LIKELIHOOD OF FREEZING SPRAY ACROSS THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232-235-237-261200- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ /O.NEW.KBOX.SC.Y.0029.110226T0906Z-110226T1200Z/ NANTUCKET SOUND-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 406 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT AND SEAS 4 TO 7 FEET WILL DIMINISH TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-261200- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ /O.NEW.KBOX.SC.Y.0029.110226T0906Z-110226T1200Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 406 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT AND SEAS 3 TO 6 FEET WILL DIMINISH TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-261600- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ /O.NEW.KBOX.SC.Y.0029.110226T0906Z-110226T1600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 406 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT AND SEAS 6 TO 11 FEET WILL PREVAIL DURING THE EARLY MORNING HOURS...DIMINISHING TOWARDS MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-261715- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ /O.NEW.KBOX.SC.Y.0029.110226T0906Z-110226T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 406 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT AND SEAS 6 TO 11 FEET WILL PREVAIL DURING THE EARLY MORNING HOURS...DIMINISHING INTO THE AFTERNOON. * FREEZING SPRAY...STRONG WINDS AND ROUGH SEAS WILL LEAD TO THE LIKELIHOOD OF FREEZING SPRAY ACROSS THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-233-234-236-261015- /O.CAN.KBOX.GL.W.0013.000000T0000Z-110226T1100Z/ BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-NARRAGANSETT BAY- 406 AM EST SAT FEB 26 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE GALE WARNING. WINDS AND SEAS HAVE DROPPED BELOW GALE WARNING THRESHOLDS. THEREFORE...THE GALE WARNING HAS BEEN CANCELLED. $$ SIPPRELL
2 follow-up statements
555 WHUS71 KBOX 261153 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 653 AM EST SAT FEB 26 2011 ANZ254-255-262000- /O.CAN.KBOX.GL.W.0014.000000T0000Z-110226T1200Z/ /O.EXB.KBOX.SC.Y.0029.000000T0000Z-110226T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 653 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. * FREEZING SPRAY...STRONG WINDS AND ROUGH SEAS WILL LEAD TO THE LIKELIHOOD OF FREEZING SPRAY ACROSS THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-251-261300- /O.CAN.KBOX.SC.Y.0029.000000T0000Z-110226T1200Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 653 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST WINDS CONTINUE TO DIMINISH ACROSS MASSACHUSETTS BAY...CAPE COD BAY AND NANTUCKET SOUND THIS MORNING. WIND GUSTS ARE EXPECTED TO REMAIN LESS THAN 25 KT FOR THE REST OF TODAY. $$ ANZ235-237-261500- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-110226T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 653 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-262000- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-110226T2100Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 653 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-262000- /O.EXT.KBOX.SC.Y.0029.000000T0000Z-110226T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 653 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...STRONG WINDS AND ROUGH SEAS WILL LEAD TO THE LIKELIHOOD OF FREEZING SPRAY ACROSS THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
275 WHUS71 KBOX 261612 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1112 AM EST SAT FEB 26 2011 ANZ256-262100- /O.CON.KBOX.SC.Y.0029.000000T0000Z-110226T2100Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1112 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-262100- /O.CON.KBOX.SC.Y.0029.000000T0000Z-110226T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1112 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...STRONG WINDS AND ROUGH SEAS WILL LEAD TO THE LIKELIHOOD OF FREEZING SPRAY ACROSS THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FIELD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 12:59 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 26, 12:59 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1259 AM EST SAT FEB 26 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT AND SATURDAY WITH
COLDER AND DRIER AIR EXPECTED. LOW PRESSURE ADVANCING FROM THE
NORTHERN PLAINS WILL BRING LIGHT SNOW TO THE REGION LATE SATURDAY
NIGHT AND SUNDAY. LOW PRESSURE MOVING OUT OF THE SOUTHWEST USA
WILL BRING SNOW...RAIN...AND MILDER TEMPERATURES MONDAY...FOLLOWED
BY DRIER WEATHER MIDWEEK AND COLDER WEATHER LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A FEW UPDATES OF CONSIDERATION FOR THE NEAR TERM. LATEST RADAR
RETURNS HIGHLIGHT A LIGHT TO MODERATE SNOW BAND IMPACTING PORTIONS
OF EASTERN AND SOUTHEASTERN MASSACHUSETTS. THIS AREA OF SNOW
SHOULD BE OUT OF THE RGN SHORTLY BEFORE MIDNIGHT...IN THE MEANTIME
ANTICIPATE SNOWFALL RATES RESULTING IN 1-2 MILES VISIBILITY IN
CONCERT WITH WINDS 15 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH.
ACCUMULATIONS WITH THIS BAND SHOULD BE AROUND 1-2 INCHES. HAVE
MODIFIED POPS TO ACCOUNT FOR TRENDS. IN ADDITION SNOW SHOWERS MAY
CONTINUE OVER THE NEXT FEW HRS OVER THE BERKSHIRES...BUT SHOULD
DISSIPATE WITH SINKING DRY AIR IN ASSOC WITH HIGH PRES PRESSING
EWD OUT OF THE OH RVR VLY.
SURFACE OBS HIGHLIGHTING STRONGEST HEIGHT RISES ACROSS THE NEW
YORK CITY RGN...ANTICIPATED TO PRESS NEWD OVER THE NEXT SEVERAL
HRS...RESULTING IN A CONTINUED TIGHTENING PRES GRADIENT ACRS THE
RGN. ALREADY SEVERAL STATIONS ACROSS THE ERN SHORELINE OF THE
DELMARVA PENINSULA AND ALONG THE NJ COASTLINE HAVE OBSERVED
SUSTAINED WINDS GREATER THAN 30 MPH WITH GUSTS IN EXCESS OF 45 MPH
MEETING WIND ADVISORY CRITERIA. ANTICIPATE AREA OF STRONG WINDS
OUT OF NJ TO MOVE INTO THE RGN OVER THE NEXT COUPLE OF HRS. LATEST
UPR AIR ANALYSIS OUT OF ALBANY INDICATES STEEP LAPSE RATES AND
POTENTIAL EFFECTIVE MOMENTUM TRANSFER UP TO H85 WITH LOCAL VWP
INDICATING 45 MPH FLOW AT H925. WILL CONTINUE HEADLINES FOR WIND
ADVISORIES ACROSS PORTIONS OF SOUTHEAST NEW ENGLAND TOWARDS
MORNING...EXPECTING MAINLY GUSTS IN EXCESS OF 45 MPH...WITH A FEW
LOCALES REPORTING SUSTAINED WINDS IN EXCESS OF 30 MPH...MAINLY
ALONG THE SHORELINE...CAPE AND ISLANDS. WINDS SHOULD TAPER INTO
THE EARLY MORNING HRS FOR INTERIOR LOCALES.
MINOR TWEAKS TO TEMP AND DEWPOINT GRIDS...OTHERWISE MINS LOOK TO
BE ON TRACK WITH LOW TEENS ACROSS THE INTERIOR WITH UPR TEENS TO
VALUES INTO THE MID 20S CLOSER TO SHORE AND OUT ON THE CAPE. HAVE
UPDATED SKY GRIDS TO ACCOUNT FOR PRESENT CLOUD TRENDS AND SNOW
BAND.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SATURDAY...DRY CONDITIONS EXPECTED AS HIGH PRESSURE PREVAILS...BUT
CLOUDS WILL QUICKLY INCREASE IN THE AFTERNOON AHEAD OF LOW
PRESSURE QUICKLY ADVANCING FROM THE PLAINS. WINDS WILL SUBSIDE IN
THE AFTERNOON AS HIGH PRESSURE CRESTS OVERHEAD. TEMPERATURES
REMAIN SEVERAL DEGREES BELOW SEASONAL NORMALS....WITH HIGHS
GENERALLY IN THE UPPER 20S TO MID 30S.
SATURDAY NIGHT...AN ALBERTA CLIPPER SYSTEM ARRIVES WITH SECONDARY
REDEVELOPMENT SOUTH OF NEW ENGLAND. 12Z NAM/ECMWF WERE FURTHEST SOUTH
WITH THIS REDEVELOPMENT WHILE THE 12Z GFS DEVELOPS THE SECONDARY LOW
CLOSER TO THE SOUTH COAST. THE PLACEMENT WILL HAVE SOME IMPACT ON
OVERALL SNOW AMOUNTS. THERMAL PROFILES AND TIMING FAVORS SNOW ACROSS
THE AREA. STILL THIS LOOKS TO BE A PROGRESSIVE SYSTEM WITH ADVISORY
SNOW AMOUNTS AT BEST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE MAIN SYSTEM DURING THE PERIOD WILL BE A TROF ALONG THE NORTHERN
CALIFORNIA COAST THAT SWINGS TO THE DESERT SOUTHWEST USA SATURDAY
NIGHT AND THEN RACES NORTHEAST TO THE OHIO VALLEY SUNDAY AND SUNDAY
NIGHT. THE EJECTING SHORTWAVE WILL BE SUPPORTED BY A 155 KNOT UPPER
JET. THE 12Z GGEM IS FARTHEST NORTH...THE 12Z ECMWF FARTHEST SOUTH.
SUNDAY...
UPPER SHORTWAVE MOVES ACROSS NEW ENGLAND FIRST HALF OF SUNDAY
SUPPORTED BY A 150 KNOT WESTERLY UPPER JET. SUFFICIENT LIFT AND
MOISTURE TO SUPPORT LIGHT SNOW DURING THE MORNING. THE SHORTWAVE
SHIFTS EAST OF US BETWEEN 18Z AND 24Z/00Z AND HIGH PRESSURE BUILDS
SOUTH FROM THE MOUTH OF THE ST LAWRENCE INTO INTERIOR NEW ENGLAND.
VERTICAL CROSS SECTIONS SHOW THE MOISTURE COLUMN SHRINKING
SUBSTANTIALLY...SO A PERIOD OF PARTIAL CLEARING IS REASONABLE LATE
SUNDAY AND SUNDAY EVENING...WE HAVE INCLUDED THIS IN THE SKY COVER
GRIDS. CLOUDS COULD LINGER MORE THAN INDICATED IF THE EAST SURFACE
FLOW IS FASTER TO GET ESTABLISHED.
TEMPERATURES ARE A BLEND OF THE VARIOUS MOS.
SUNDAY NIGHT...
HIGH PRESSURE LINGERS OVER THE MARITIMES OVERNIGHT. HIGH LEVEL
MOISTURE VALUES INCREASE QUICKLY BUT LOWER LEVELS A SLOWER TO DO
SO. THE GFS IS FASTEST WITH THE RETURN OF ISENTROPIC LIFT...BUT
EVEN THIS IS JUST MOVING INTO OUR WESTERN AREAS SHORTLY BEFORE 12Z.
BASED ON THIS WE HAVE LOWERED POPS FOR THIS PERIOD WITH SLIGHT
CHANCE POPS WEST OF BOSTON DURING THE LATE NIGHT AND CHANCE POPS
REACHING THE BERKS/CT VALLEY 11Z-12Z MONDAY.
MONDAY
ALL STORM TRACKS BRING OUR AREA INTO THE WARM SECTOR. BOTH THE GFS
AND ECMWF SHOW 60-80 KNOT SOUTHWEST FLOW AT 925 MB...THE GFS AND NAM
SHOW 50-75 KNOTS AT 950 MB. THIS STRONG WIND MOVING OVER THE COLDER
SURFACE AIR WILL GENERATE STRONG ISENTROPIC LIFT AFTER 15Z...WITH
THE MOST FAVORABLE PERIOD OF SUCH LIFT STARTING 15Z IN THE WEST AND
MOVING EAST BY MIDDAY. THIS LIFT WOULD CONTINUE THROUGH THE
AFTERNOON AND DIMINISH TOWARD EVENING.
THE STRONG WINDS WILL ALSO BRING WARMER AIR TO THE
REGION...ESPECIALLY RI AND SOUTHEAST MASS. WE WENT WITH THE WARMER
TEMPERATURE GUIDENCE FOR MONDAY MAX TEMPS...UPPER 40S/NEAR 50. THIS
MAY AGAIN BRING STRONG WINDS TO THE SURFACE IN RI/SOUTHEAST MASS.
THE LINGERING COLD AIR IN THE INTERIOR MAY BE ENOUGH TO GENERATE A
PERIOD OF SNOW-SLEET-FREEZING RAIN. ALMOST ALL AREAS SHOULD WARM
ENOUGH TO CHANGE TO RAIN. PRECIPITABLE WATER VALUES RETURN TO 1.25
INCHES...SIMILAR TO THE STORM MOVING THAT MOVED THROUGH TODAY. SO
IT LOOKS LIKE A WET SYSTEM WITH POTENTIAL URBAN/POOR DRAINAGE
FLOODING.
TUESDAY
LOW PRESSURE DEPARTS THROUGH THE MARITIMES. STRONG PRESSURE RISES
MOVE ACROSS NEW ENGLAND TUESDAY...FORECAST CONSENSUS HAS RISES OF 3
MB PER HOUR IN THE MORNING AND 2 MB PER HOUR AFTERNOON. MODEL GRIDS
AND BUFKIT GRIDS SEEM A LITTLE LOW COMPARED WITH DISPLAYED
DATA...THE LATTER SHOWS MIXING POTENTIAL FOR 35-40 KNOTS COMING FROM
950 MB ESPECIALLY FOR RI/EASTERN MASS. WE NUDGED THE GRID FIELDS UP
TO INCLUDE THESE GUST VALUES.
OTHERWISE...DRY WEATHER AS HIGH PRESSURE BUILDS FROM THE OHIO
VALLEY. TEMPS ARE A BLEND OF HPC AND GRIDDED MOS.
WEDNESDAY
SHORTWAVE RACES ACROSS CANADA AND SWINGS A COLD FRONT ACROSS NEW
ENGLAND. MOST PRESSURE RISES AND DYNAMICS LOOK TO BE IN CANADA AND
ALONG THE BORDER. WE BROUGHT A SHORT PERIOD OF CLOUDS WITH THE COLD
FRONT...AND SLIGHT CHANCE POPS. TEMPS ARE A BLEND OF HPC AND
GRIDDED MOS.
THURSDAY-FRIDAY
CANADIAN HIGH PRESSURE BUILDS OVER NEW ENGLAND THURSDAY AND THEN
MOVES TO THE MARITIMES FRIDAY. LOOKS LIKE A DRY PERIOD WITH TEMPS
AT 925 MB COOLING BY 10C-12C...SO TEMPS WILL BE COLDER THAN
MIDWEEK. TEMPS ARE A BLEND OF HPC AND GRIDDED MOS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REMAINDER OF TONIGHT...ALL OF THE IFR/MVFR CIGS AND VSBYS HAVE
PUSHED OFFSHORE. MAIN THREAT FOR TERMINALS IS STRONG NW WINDS...
WITH THE STRONGEST OVER THE NEXT FEW HRS DISSIPATING INTO THE MRNG.
LATEST REPORTS FROM PVD AND UUU HAVE GUSTS IN EXCESS OF 40KTS.
TERMINALS ACROSS THE CAPE AND IMMEDIATE COASTAL PLAIN...RI...AND
THE EASTERN SHORE...GUSTS RANGE BETWEEN 20-35KTS...LESSER FOR INTERIOR
TERMINALS...ASIDE FROM ORH WHICH SITS AT A HIGHER ELEV AND SHOULD
CONTINUE TO SEE GUSTS 25-30KTS.
SATURDAY...HIGH CONFIDENCE VFR. MODEST NW WINDS GUSTING AT TIMES
20-25KTS WILL CONTINUE A FEW HRS BEYOND THE MORNING PERIOD MAINLY
FOR THE TERMINALS ALONG THE IMMEDIATE SHORE...CAPE AND ISLANDS...
LINGERING LONGER FOR TERMINALS IN NERN MA.
SATURDAY NIGHT...HIGH CONFIDENCE VFR FOR THE INITIAL PERIOD.
CHANCES OF SNOW WILL INCREASE TOWARDS MIDNIGHT. BY THAT POINT
MEDIUM CONFIDENCE CIGS WILL BE LOWERING WITH ONSET OF INVADING
STORM SYSTEM. CONDITIONS WILL DETERIORATE NW TO SE THRU THE
EVENING WITH MVFR/IFR CIGS 1-3KFT WITH SCATTERED AREAS BELOW
1KFT...LOW CONFIDENCE CIGS WILL RANGE FROM 500-1000FT AGL. WITH
SNOW INTENSIFYING TOWARDS MORNING MEDIUM CONFIDENCE FOR 1-2SM
VSBYS...WITH LOWER CONFIDENCE WITH ANYTHING BELOW 1SM.
KBOS TERMINAL...HIGH CONFIDENCE VFR PREVAILS WITH STRONG NW WINDS
THRU THE MID-AFTN PERIOD ON SATURDAY. INTO THE EVNG CIGS SHOULD
BEGIN TO LOWER. MEDIUM CONFIDENCE FOR THE CHANCES OF SNOW TO
INCREASE BY MIDNIGHT WITH LOWERING CIGS AND MVFR VSBYS TO DEVELOP.
CONTINUED MEDIUM CONFIDENCE FOR THE PERIOD AFTER MIDNIGHT WITH IFR
VSBYS AND MVFR CIGS. LOW CONFIDENCE PERTAINS TO PSBL LOWER
CONDITIONS WITH VSBYS AROUND 1SM AND CIGS BELOW 2KFT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...PERIOD OF MVFR CEILINGS/VSBY IN SNOW DURING THE MORNING
WITH IMPROVEMENT TO VFR AFTERNOON.
MONDAY...PERIOD OF IFR/LIFR CEILINGS AND VSBYS IN RAIN STARTING IN
THE MORNING AND CONTINUING THROUGH EVENING. STRONG WINDS AT 2000
FEET...SOUTHWEST 50-60 KNOTS...WILL MOVE IN DURING THE AFTERNOON
ESPECIALLY OVER THE COASTAL PLAIN/ISLANDS BRINGING LOW LEVEL WIND
SHEAR.
TUESDAY...CONDITIONS IMPROVING TO VFR. STRONG NORTHWEST WINDS WITH
GUSTS OF 35 TO 40 KNOTS POSSIBLE ESPECIALLY IN RI AND EASTERN MASS.
WINDS DIMINISHING IN THE EVENING.
WEDNESDAY
VFR WITH A PERIOD OF CLOUDS IN THE AFTERNOON AS A COLD FRONT MOVES
THROUGH.
&&
.MARINE...
TONIGHT...GALE FORCE WIND GUSTS TO 40 TO 45 KT AS COLD AIR ADVECTION
BRINGS INCREASING MOMENTUM TRANSFER ACROSS THE COASTAL WATERS.
CHANCE FOR FREEZING SPRAY LATE. SEAS 10 TO 14 FEET. POPULATED USING
SWANGFS DATA.
SATURDAY...GALE FORCE WIND SPEEDS WILL DIMINISH TO SMALL CRAFT
CONDITIONS BY AFTERNOON WITH GUSTS TO 25 KT. SEAS 4 TO 7 FEET
SUBSIDING.
SATURDAY NIGHT...WINDS AND SEAS SHOULD GENERALLY REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA AS WEAK HIGH PRESSURE PREVAILS BEFORE
LOW PRESSURE APPROACHES LATE.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...MARGINAL SMALL CRAFT ADVISORY CRITERIA MAY OCCUR ON THE
SOUTHERN WATERS IN THE AFTERNOON AS A WEAK WEATHER SYSTEM MOVES OFF
TO THE EAST OF THE WATERS.
MONDAY...A MORE SUBSTANTIAL WEATHER SYSTEM RACES ACROSS FROM THE
OHIO VALLEY. STRONG SOUTHWEST WINDS AHEAD OF THIS SYSTEM WILL MOVE
ACROSS THE WATERS IN THE AFTERNOON AND EVENING...WITH WINDS OF 50 TO
75 KNOTS EXPECTED 2000 FEET ABOVE THE OCEAN SURFACE. AIR PRESSURE
WILL FALL SUFFICIENTLY TO BRING INCREASING SURFACE WIND...AND
HEAVIER RAIN SHOWERS MAY BRING WINDS FROM 2000 FEET DOWN TO THE
SURFACE IN GUSTS. THIS MEANS A POTENTIAL FOR SOUTHWEST GALES IN THE
AFTERNOON AND EVENING. WINDS SHIFT TO NORTHWEST OVERNIGHT AS A COLD
FRONT MOVES THROUGH.
TUESDAY...THE WEATHER SYSTEM MOVES OFF THROUGH THE MARITIMES
TUESDAY. STRONG PRESSURE RISES OVER THE WATERS WILL BRING INCREASING
SUSTAINED WIND...WHICH WILL BRING COOLER TEMPS OVER THE WATERS.
WINDS AT 2000 FEET WILL BE NORTHWEST AT 35 TO 40 KNOTS...WHICH COULD
BE BROUGHT TO THE SURFACE AS GALE FORCE GUSTS. WINDS AND SEAS
DIMINISH TUESDAY NIGHT.
WEDNESDAY...WEST WINDS MAY GUST TO AROUND 25 KNOTS...ESPECIALLY OVER
THE SOUTHERN WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED AT THAT
TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR MAZ012-013-
015>024.
NH...NONE.
RI...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ230>237-
250-251-254>256.
&&
SYNOPSIS...WTB/STRAUSS
NEAR TERM...SIPPRELL
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...SIPPRELL/WTB
MARINE...WTB/STRAUSSHazardous weather outlook, Feb 26, 2:26 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 226 AM EST SAT FEB 26 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270730- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 226 AM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY FOR A BRIEF PERIOD OF SNOW...SLEET AND FREEZING RAIN THROUGHOUT MUCH OF THE FORECAST REGION AFTER MIDNIGHT MONDAY INTO THE MIDDAY HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270730- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 226 AM EST SAT FEB 26 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 25, 10:34 PM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1034 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND GST EASTHAM 41.83N 69.97W
02/25/2011 M58 MPH BARNSTABLE MA GENERAL PUBLIC
GENERAL PUBLIC
1123 AM NON-TSTM WND DMG CHARLESTOWN 41.38N 71.65W
02/25/2011 WASHINGTON RI AMATEUR RADIO
TREES DOWN ON SHUMANKANUC HILL ROAD
1148 AM NON-TSTM WND GST EAST FALMOUTH 41.58N 70.56W
02/25/2011 M60 MPH BARNSTABLE MA TRAINED SPOTTER
SPOTTER
1157 AM NON-TSTM WND DMG ACUSHNET 41.69N 70.91W
02/25/2011 BRISTOL MA AMATEUR RADIO
TREE DOWN ON PERRY HILL ROAD.
1218 PM NON-TSTM WND DMG NARRAGANSETT 41.43N 71.47W
02/25/2011 WASHINGTON RI AMATEUR RADIO
TREE DOWN AT ROBINSON AND RODMAN STREETS.
1230 PM HIGH SUST WINDS EASTHAM 41.83N 69.97W
02/25/2011 M40 MPH BARNSTABLE MA GENERAL PUBLIC
GENERAL PUBLIC
1230 PM NON-TSTM WND GST EASTHAM 41.83N 69.97W
02/25/2011 M64 MPH BARNSTABLE MA GENERAL PUBLIC
GENERAL PUBLIC
1246 PM NON-TSTM WND GST BARNSTABLE 41.70N 70.30W
02/25/2011 M60 MPH BARNSTABLE MA HAM RADIO
HAM RADIO
0109 PM NON-TSTM WND DMG NARRAGANSETT 41.43N 71.47W
02/25/2011 WASHINGTON RI AMATEUR RADIO
TREE DOWN ON RTE. 1A NEAR RTE. 138
0141 PM NON-TSTM WND DMG ROCHESTER 41.73N 70.82W
02/25/2011 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON PONDVILLE ROAD.
0150 PM NON-TSTM WND DMG SCITUATE 41.80N 71.62W
02/25/2011 PROVIDENCE RI AMATEUR RADIO
TREE DOWN NEAR OLD PLAINFIELD PLACE.
0200 PM NON-TSTM WND DMG MATTAPOISETT 41.66N 70.81W
02/25/2011 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON WIRES ON NORTH STREET.
0207 PM NON-TSTM WND DMG MIDDLETOWN 41.55N 71.29W
02/25/2011 NEWPORT RI AMATEUR RADIO
MULTIPLE PHONE POLES BLOWN DOWN ON BEACON ST. AT WEST
MAIN RD.
0212 PM NON-TSTM WND DMG NEW BEDFORD 41.66N 70.94W
02/25/2011 BRISTOL MA AMATEUR RADIO
SHINGLES BLOWN OFF ROOF ON FORBES STREET.
0235 PM HEAVY SNOW KEENE 42.95N 72.30W
02/25/2011 U0.0 INCH CHESHIRE NH AMATEUR RADIO
WIRES DOWNED AT ELM ST. AT BARRETT AVE.
0309 PM NON-TSTM WND GST BARNSTABLE 41.70N 70.30W
02/25/2011 M60 MPH BARNSTABLE MA HAM RADIO
HAM RADIO
0408 PM NON-TSTM WND GST FALL RIVER 41.70N 71.16W
02/25/2011 M59 MPH BRISTOL MA HAM RADIO
HAM RADIO
0429 PM NON-TSTM WND GST BARRINGTON 41.74N 71.31W
02/25/2011 M60 MPH BRISTOL RI HAM RADIO
HAM RADIO
&&
EVENT NUMBER BOX1100182 BOX1100180 BOX1100184 BOX1100179 BOX1100178
BOX1100185 BOX1100186 BOX1100187 BOX1100188 BOX1100189 BOX1100190
BOX1100191 BOX1100192 BOX1100193 BOX1100194 BOX1100195 BOX1100196
BOX1100197
NMBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:06 AM EST | Gale Warning | BOX | 3 hr | |
| Feb 26, 11:06 AM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 23 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.